MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 08/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was inserted and removed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a vitrectomy was performed and then an intraocular lens was implanted.After the insertion of a z9002 27.5 diopter intraocular lens (iol) into the sulcus of the patient's left eye (os) on (b)(6) 2017, a capsular tear occurred causing the lens to fall back into the eye.It was then removed and replaced with a back up lens.There was no reported incision enlargement or sutures used.The patient has recovered and the outcome does not interfere with activities of daily life.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on the catsweb system revealed no additional investigation requests for this po number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6889044
Report Number2648035-2017-01692
Device Sequence Number18997630
Product Code HQL
UDI-Device Identifier05050474530843
UDI-Public(01)05050474530843(17)200127
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/27/2020
Device Model NumberZ9002
Device Catalogue NumberZ900200275
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date12/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;